Alert archive / Texas / Special Weather Statements in 2013
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Oct 26, 2013, 11:13 PM CDT for Burnet County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 26, 2013, 11:13 PM CDT (04:13 UTC)
- Expired
- Oct 27, 2013, 12:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Austin/San Antonio, TX
County Burnet County, TX
The radar
The Ft Hood radar (KGRK), 70 km from the middle of the area, began a volume at 04:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.2 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 571 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1236 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
113
WWUS84 KEWX 270413
SPSEWX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1113 PM CDT SAT OCT 26 2013
TXZ172-270500-
BURNET-
1113 PM CDT SAT OCT 26 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BURNET COUNTY UNTIL
MIDNIGHT CDT...
AT 1110 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES WEST OF LAMPASAS...MOVING EAST AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
LAKE VICTOR...
SUNNYLANE...
WATSON...
BRIGGS...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 3103 9789 3095 9784 3093 9784 3080 9797
3100 9840 3104 9838 3104 9835 3104 9792
TIME...MOT...LOC 0413Z 291DEG 26KT 3104 9828
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Oct 26, 7:13 PM CDT, 4 hours earlier.
Area forecast discussion, Oct 26, 7:13 PM CDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 713 PM CDT SAT OCT 26 2013 .UPDATE... AFTER A REVIEW OF RECENT FINER RESOLUTION MODEL DATA...THERE IS GOOD AGREEMENT ON THE HIGHER RAIN CHANCES TO SHIFT LATER IN THE PERIOD. STRONG TO SEVERE STORMS OVER NORTH CENTRAL TEXAS IS TAKING ADVANTAGE OF SOME MID-LEVEL COOLING AND DYNAMICS FROM THE COMPACT LOW PASSING THROUGH SOUTHERN OKLAHOMA. A FEW OF THESE STRONG STORMS COULD SPREAD SOUTH INTO OUR NORTHERN COUNTIES LATE THIS EVENING. WITH THIS UPDATE WILL INCLUDE A MENTION OF SMALL HAIL AND GUSTY WINDS GENERALLY NORTH OF HIGHWAY 71 AND MAINLY FROM 9 PM TO 3 AM. WITH THE SLOWER TRENDS OF HIGHER CHANCES SOME SUBTLE ADJUSTMENTS WERE MADE TO REFLECT BETTER RAIN CHANCES TOWARD DAYBREAK ALONG AND EAST OF I-35. ALL OTHER CHANGES WERE COSMETIC. && .PREV DISCUSSION... /ISSUED 651 PM CDT SAT OCT 26 2013/ AVIATION... VFR SKIES WILL PREVAIL THIS EVENING WITH ISOLD -SHRA EXPECTED. A WEAK SURFACE BOUNDARY WILL SLOWLY SAG SOUTH INTO CENTRAL TEXAS LATE EVENING INTO OVERNIGHT. SHRA/TSRA WILL DEVELOP ALONG THIS BOUNDARY AS AN UPPER LEVEL TROUGH PASSES BY TO THE NORTH. BEST CHANCES FOR SHRA/TSRA AT KAUS AND HAVE GONE WITH TEMPO TSRA GROUP AND -SHRA PREVAILING WHILE LOWER CHANCES AT KSAT/KSSF WITH VCSH AND ONLY PROB30 MENTIONED. ACTIVITY WILL BE EAST OF KDRT AND NONE MENTIONED. CIGS WILL DROP TO MVFR LATE EVENING INTO OVERNIGHT WITH SOME IFR CIGS POSSIBLE. SURFACE BOUNDARY DISSIPATES ON SUNDAY AS UPPER TROUGH MOVES OFF TO THE EAST TAKING SHRA/TSRA WITH IT. CIGS WILL LIFT TO VFR BY AFTERNOON. SOME STRATUS WITH MVFR CIGS WILL REDEVELOP BY LATE SUNDAY EVENING AT KSAT. S TO SE WINDS 5 TO 10 KTS WILL SLOWLY TURN TO S TO SW OVERNIGHT INTO SUNDAY MORNING... EXCEPT WILL REMAIN SE AT KDRT. BRIEF PERIOD OF N TO NW WINDS OVERNIGHT INTO SUNDAY MORNING SHOULD REMAIN N OF TAF SITES. WIND GUSTS TO 30 KTS POSSIBLE AT KAUS DUE TSRA. PREV DISCUSSION... /ISSUED 311 PM CDT SAT OCT 26 2013/ SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)... LATEST VISIBLE SATELLITE AND RADAR IMAGES SHOW AN UPPER LEVEL SYSTEM TRACKING SOUTHEAST ACROSS NORTH TEXAS WITH ATTENDANT FRONTAL BOUNDARY EXTENDING FROM KMAF NORTHEAST INTO KOUN. THIS BOUNDARY WILL CONTINUE TO MOVE SOUTHEAST THIS EVENING INTO SUNDAY MORNING AND PRODUCE SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS MAINLY EAST OF A ROCKSPRINGS TO PLEASANTON LINE WITH STRONGER STORMS POSSIBLY AFFECTING THE NORTHERN HILL COUNTRY AROUND MIDNIGHT. THE FRONTAL SYSTEM IS EXPECTED TO DISSIPATE OVERNIGHT ACROSS THE HILL COUNTRY WHILE THE UPPER LEVEL SYSTEM MOVES TOWARD EAST TEXAS. SHOWERS AND THUNDERSTORMS WILL COME TO AN END FROM WEST TO EAST SUNDAY MORNING WITH SOME LINGERING STORMS AFFECTING THE SOUTHEAST COUNTIES FOR THE FIRST PART OF THE AFTERNOON ON SUNDAY. OVERNIGHT LOWS WILL RANGE FROM THE LOWER 60S HILLS TO MID AND UPPER 60S REST OF THE AREA. SUNDAY'S HIGHS WILL GENERALLY BE AROUND THE MID 70S HILLS TO UPPER 80S ACROSS THE COASTAL AND RIO GRANDE PLAINS. LONG TERM (MONDAY THROUGH SATURDAY)... MEDIUM-RANGE FORECAST SOLUTIONS ARE STILL HAVING DIFFICULTIES WITH THE TIMING ON THE NEXT RAIN PRODUCER SYSTEM TO AFFECT OUR AREA. THE GFS CONTINUES TO BE THE FASTEST BRINGING A SIGNIFICANT COLD FRONT WEDNESDAY EVENING WITH A MUCH SLOWER ECMWF FRONTAL BOUNDARY COMING IN THURSDAY AFTERNOON. WILL CONTINUE TO FAVORED SLOWER ECMWF WITH WEATHER CONDITIONS IMPROVING LATE THURSDAY INTO FRIDAY. LOOKS LIKE ABUNDANT TROPICAL MOISTURE FROM THE NORTHWEST GULF OF MEXICO WILL BE AVAILABLE AHEAD OF THE FROPA WHICH COULD RESULT IN LOCALLY HEAVY RAINFALL ACROSS THE EASTERN HALF OF SOUTH CENTRAL TEXAS...ESPECIALLY ALONG AND EAST OF INTERSTATE 35 LATE WEDNESDAY INTO THURSDAY. WILL KEEP MONITORING THIS CLOSELY AND HOPING FOR BETTER MODEL AGREEMENT IN THE NEXT FEW DAYS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 64 79 63 83 68 / 70 20 10 10 10 AUSTIN BERGSTROM INTL AIRPORT 63 77 60 83 65 / 60 30 10 10 10 NEW BRAUNFELS MUNI AIRPORT 63 80 62 83 66 / 50 30 10 10 10 BURNET MUNI AIRPORT 62 76 61 80 65 / 70 20 10 10 10 DEL RIO INTL AIRPORT 65 82 66 83 70 / 20 10 - - 10 GEORGETOWN MUNI AIRPORT 61 76 59 81 65 / 70 20 10 10 10 HONDO MUNI AIRPORT 66 84 67 86 70 / 40 20 10 10 10 SAN MARCOS MUNI AIRPORT 63 78 61 82 66 / 60 30 10 10 10 LA GRANGE - FAYETTE REGIONAL 66 81 65 85 69 / 50 40 10 10 10 SAN ANTONIO INTL AIRPORT 67 82 67 84 71 / 50 30 10 10 10 STINSON MUNI AIRPORT 68 83 68 86 71 / 40 30 10 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...04 SYNOPTIC/GRIDS...18 PUBLIC SERVICE/DATA COLLECTION...12
Hazardous weather outlook, Oct 26, 7:20 PM CDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 720 PM CDT SAT OCT 26 2013 TXZ171>173-183>194-202>209-217>225-228-271030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 720 PM CDT SAT OCT 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... SHOWERS AND THUNDERSTORMS OVER NORTH CENTRAL TEXAS ARE EXPECTED TO MOVE INTO SOUTH CENTRAL TEXAS LATER THIS EVENING INTO THE OVERNIGHT HOURS. THERE IS A THREAT FOR STRONG THUNDERSTORMS THAT MAY PRODUCE SMALL HAIL AND GUSTY WINDS FOR AREAS GENERALLY NORTH OF HIGHWAY 71 FROM 9 PM TO 3 AM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Oct 26, 11:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1113 PM CDT SAT OCT 26 2013
TXZ172-270500-
BURNET-
1113 PM CDT SAT OCT 26 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BURNET COUNTY UNTIL
MIDNIGHT CDT...
AT 1110 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES WEST OF LAMPASAS...MOVING EAST AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
LAKE VICTOR...
SUNNYLANE...
WATSON...
BRIGGS...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 3103 9789 3095 9784 3093 9784 3080 9797
3100 9840 3104 9838 3104 9835 3104 9792
TIME...MOT...LOC 0413Z 291DEG 26KT 3104 9828The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 11:57 PM CDT | Special Weather Statement | EWX | Williamson | 63 min |
| Oct 27, 3:38 AM CDT | Special Weather Statement | EWX | Williamson | 37 min |
| Oct 27, 4:07 AM CDT | Special Weather Statement | EWX | Travis | 23 min |
Nearby
Special Weather Statements in Texas, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.